Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 24, 2014, 7:55 PM CST for Brown County, Illinois. It took effect at Feb 24, 2014, 8:42 PM CST. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2014, 7:55 PM CST (01:55 UTC)
- In effect from
- Feb 24, 2014, 8:42 PM CST
- Expired
- Feb 27, 2014, 6:00 AM CST
- In force
- 57 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2). The gauge peaked at 25.20 ft at Feb 25, 2014, 4:00 PM CST.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
571
WGUS43 KLSX 250155
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CST MON FEB 24 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois...
The La Moine River at
...Ripley
.This Flood Warning is a result of rainfall and snow melt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-260155-
/O.NEW.KLSX.FL.W.0008.140225T0550Z-140227T1200Z/
/RIPI2.1.ER.140225T0550Z.140225T1800Z.140226T1200Z.NO/
755 PM CST MON FEB 24 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the La Moine River at Ripley
* At 6:45 PM Monday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...the river will to near 22.4 feet by tomorrow afternoon.
The river will fall below flood stage by Wednesday morning.
* Impact...At 22.0 feet Farmland flooding and rural damages begin.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/25 02/26 02/27 02/28 03/01
La Moine River
Ripley 22.0 18.84 22.3 22.0 19.1 14.1 11.83 follow-up statements
200
WGUS43 KLSX 250242 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CST MON FEB 24 2014
...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...
THE LA MOINE RIVER AT
...RIPLEY
.THIS FLOOD WARNING IS A RESULT OF RAINFALL AND SNOW MELT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE: NEVER DRIVE CARS, TRUCKS, OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT, ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION,
IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX.
&&
ILC009-260155-
/O.NEW.KLSX.FL.W.0008.140225T0242Z-140227T1200Z/
/RIPI2.1.ER.140225T0550Z.140225T1800Z.140226T1200Z.NO/
842 PM CST MON FEB 24 2014
THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE LA MOINE RIVER AT RIPLEY
* AT 6:45 PM MONDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.4 FEET BY TOMORROW AFTERNOON
AND THEN FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 22.0 FEET FARMLAND FLOODING AND RURAL DAMAGES BEGIN.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
FLD LATEST 7 A.M. FORECAST
LOCATION STG OBS STG 02/25 02/26 02/27 02/28 03/01
LA MOINE RIVER
RIPLEY 22.0 18.84 22.3 22.0 19.1 14.1 11.8790
WGUS83 KLSX 251653
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 AM CST TUE FEB 25 2014
...The flood warning continues for the following river in
Illinois...
La Moine River at Ripley affecting Brown County
.This Flood Warning is a result of runoff due to a combination of
rainfall last week and melting snow...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC009-261653-
/O.EXT.KLSX.FL.W.0008.000000T0000Z-140227T1500Z/
/RIPI2.1.ER.140225T1738Z.140225T1800Z.140226T1500Z.NO/
1053 AM CST TUE FEB 25 2014
The Flood Warning continues for
the La Moine River at Ripley
* until Thursday morning.
* At 7:00 AM Tuesday the stage was estimated to be 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast: The river will continue to rise to near 22.5 feet this
afternoon. The river will fall below flood stage by Wednesday late
morning.
* Impact: At 23.0 feet...Moderate flooding begins. Extensive
cropland is flooded below the gauge near the LaGrange Lock Road
bridge.
* Impact: At 22.0 feet...FLOOD STAGE. Farmland flooding and rural
damages begin.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/26 02/27 02/28 03/01 03/02
La Moine River
Ripley 22.0 E22.40 22.2 19.5 14.7 12.5 11.6401
WGUS83 KLSX 260151
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CST TUE FEB 25 2014
...The flood warning is cancelled for the following river in Illinois...
The La Moine River at
...Ripley
&&
ILC009-260221-
/O.CAN.KLSX.FL.W.0008.000000T0000Z-140227T1500Z/
/RIPI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CST TUE FEB 25 2014
The Flood Warning is cancelled for
the La Moine River at Ripley.
* At 6:45 PM Tuesday the stage was 19.4 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 19.5 feet.
The river will continue a downward trend.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 02/26 02/27 02/28 03/01 03/02
La Moine River
Ripley 22.0 19.44 19.1 16.4 11.6 9.4 8.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 24, 5:50 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 24, 5:50 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 550 PM CST Mon Feb 24 2014 .SHORT TERM: (Through Late Tonight) Issued at 244 PM CST Mon Feb 24 2014 Despite surface ridge, shortwave continues to undercut it with mainly mid and high clouds across northern portions of forecast area. More vigorous shortwave to slide southeast across Iowa and into central Illinois tonight, but with main energy to north of forecast area, feel that best chances of light snow will be just north of forecast area. So just kept chance pops over northeast Missouri and west central Illinois. As for low temperatures, to range from the mid teens far north to the mid 20s far south. Byrd .LONG TERM: (Tuesday through Next Monday) Issued at 244 PM CST Mon Feb 24 2014 A broad long-wave upper trof will continue to dominate aloft with embedded shortwaves sending several cold fronts across the area through Thursday. The first front will move across late tonight into early Tuesday morning with cold advection strengthening throughout the day on Tuesday. A stronger shortwave accompanied by 60-80m height falls will impact the area late Tuesday afternoon-evening. Weak large scale ascent and low-mid level frontogenetic forcing is forecast to spread wnw-ese across primarily the southern half of the CWA with this wave, and this could result in some light snow and/or flurries. The greatest risk would be in the evening along and south of I-70. QPFs have become more tightly clustered in this region and I have increased pops into the chance category. This looks to be quick shot and if it pans out then some areas could see a light dusting. High pressure builds into the area overnight Tuesday into Wednesday morning with clearing skies and well below average lows. The surface high then shifts quickly to the south of the CWA during on Wednesday afternoon with weak warm advection commencing. The second cold front drives into the area late Wednesday night into Thursday morning pushing into the lower MS Valley by 00Z Fri bringing a reinforcing push of cold air. As discussed yesterday, the upper air pattern undergoes a pretty significant change late this week into the weekend with the breakdown of the West Coast ridge and deep eastern mean trof to a more progressive regime featuring Pacific systems tracking inland and into the central U.S.. This pattern will give us a much better chance at measurable precipitation, and a trof on Friday and another stronger system centered on Sunday have potential to bring measurable snowfall. I have continued to increase POPS with both systems. There are model-to-model and run-to-run differences with thermal profiles impacting Ptype with the later system, but this one has the potential for significant amounts IF all stays on track. Glass && .AVIATION: (For the 00z TAFs through 00z Tuesday Evening) Issued at 531 PM CST Mon Feb 24 2014 A couple weak upper level disturbances will impact the region over the next 24 hrs...but will have minimal impact on the sensible weather. The first disturbance will pass to the north across IA and IL tonight. It is already producing a band of light snow across IA. This will spread ESE thru the night...but is expected to remain north of KUIN. Quincy may get clipped with some high end MVFR CIGs over night as the disturbance passes by but thought limited coverage keeps mention out of the the TAF. The second disturbance passes thru sthrn MO tomorrow evening. This feature could also produce a light band of snow. Model guidance suggests the best chances for measurable snow will remain S of I70...so have opted to leave mention of snow out for now. Otherwise expect a NE-N wind aob 12 kts with variable cloud cover and CIGs generally above 5kft. Specifics for KSTL: VFR fcst with variable cloudy skies with CIGs aoa 5kft and winds backing NE to NNW aob 12 kts. 2% && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 23 37 10 27 / 5 20 30 0 Quincy 17 25 2 23 / 40 10 0 0 Columbia 23 34 8 28 / 5 20 30 0 Jefferson City 24 36 10 30 / 5 20 30 0 Salem 23 36 9 22 / 10 10 30 0 Farmington 23 40 12 28 / 5 10 30 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 24, 3:42 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CST MON FEB 24 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.